Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 349, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 15, 2018, 4:53 PM CDT for Hinds County, Mississippi. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 4:53 PM CDT (21:53 UTC)
- Expired
- Aug 15, 2018, 5:17 PM CDT
- In force
- 24 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Hinds County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 58 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 777 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1278 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
872
WUUS54 KJAN 152153
SVRJAN
MSC049-152245-
/O.NEW.KJAN.SV.W.0349.180815T2153Z-180815T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
453 PM CDT WED AUG 15 2018
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
West central Hinds County in central Mississippi...
* Until 545 PM CDT.
* At 453 PM CDT, a severe thunderstorm was located near Edwards, or
13 miles west of Clinton, and is nearly stationary.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Edwards, Bolton and Learned.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3235 9066 3234 9063 3237 9064 3238 9063
3240 9062 3239 9042 3219 9046 3220 9066
TIME...MOT...LOC 2153Z 203DEG 1KT 3230 9057
HAIL...1.25IN
WIND...60MPH
$$
NF2 follow-up statements
141 WWUS54 KJAN 152212 SVSJAN Severe Weather Statement National Weather Service Jackson MS 512 PM CDT WED AUG 15 2018 MSC049-152245- /O.CON.KJAN.SV.W.0349.000000T0000Z-180815T2245Z/ Hinds MS- 512 PM CDT WED AUG 15 2018 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR WEST CENTRAL HINDS COUNTY... At 512 PM CDT, a severe thunderstorm was located near Edwards, or 12 miles west of Clinton, and is nearly stationary. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. This severe storm will be near... Bolton around 545 PM CDT. Other locations impacted by this severe thunderstorm include Learned. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3239 9042 3219 9046 3220 9059 3240 9059 TIME...MOT...LOC 2212Z 238DEG 4KT 3231 9054 HAIL...0.75IN WIND...60MPH $$ NF
682
WWUS54 KJAN 152217
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
517 PM CDT WED AUG 15 2018
MSC049-152227-
/O.CAN.KJAN.SV.W.0349.000000T0000Z-180815T2245Z/
Hinds MS-
517 PM CDT WED AUG 15 2018
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL HINDS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3239 9042 3219 9046 3220 9059 3240 9059
TIME...MOT...LOC 2212Z 203DEG 1KT 3231 9054
$$
NFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:27 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 15, 3:27 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion National Weather Service Jackson MS 327 PM CDT Wed Aug 15 2018 .DISCUSSION... Late this afternoon through Thursday: The primary concern in the near term will be related to heat stress. Fairly decent mixing has lowered dewpoint temperatures into the upper 60s to near 70 over much of the ArkLaMiss this afternoon, and this is helping to keep heat indices below heat advisory thresholds. Similar conditions are anticipated for Thursday afternoon, although the duration of greater heat stress could be shortened some by increasing convective potential. With slightly lower instability associated with strong mixing, convective precipitation coverage has been a bit more limited thus far with the threat confined mainly to the Hattiesburg area. Expect a low-end threat for isolated storms to continue in this area through late this afternoon and early evening. Later tonight and Thursday morning, moisture convergence associated with a front to our north could bring low-end shower/tstm chances to northern portions of the ArkLaMiss where precipitable water values are forecast to increase to above two inches. Otherwise, better convective rainfall chances will hold off until Thursday afternoon over mainly eastern/southern MS. /EC/ Friday through next week: A shortwave trough moving through the Midwest will bring a front along with elevated rain chances to our CWA beginning on Friday and continuing through the weekend. As this shortwave moves through the pattern, the front appears to wash out as it slides into our CWA. While we may not get cooler temps from this little system, rain chances will be fairly widespread, particularly for the northern and eastern parts of the CWA. On Friday, ahead of the front, some marginally severe storms may trigger in north Mississippi. SPC highlights an area of marginal severe down to about the HWY 82 corridor. We decided to leave mention of this out of the HWO though, because of the marginality of the situation. Only one or two severe storms will be possible in our CWA on Friday. PW values increase into the weekend and will be around and above 2 inches. This will help make any showers and storms efficient rain makers, as well as keep dewpoints high and therefore heat indices too. Heat indices will be greatly dependent on storm locations. If a location is able to remain rain-free, then peak heat indices could be as high as 105. Otherwise, any scattered shower could help knock temps and heat indices down for any particular location. Going into next week, another shortwave trough will push through the Midwest and drop a front through our area again about mid-week. This one appears to drop a little further south and bring in some drier air behind it late next week. Hopefully the models stick to this solution and dewpoints in the lower 60s may be possible. /10/ && .AVIATION... 18Z TAF discussion: VFR conditions and light wind will prevail through the forecast period. The exceptions could be in the HBG/PIB area associated with afternoon isolated TSRA and/or IFR restrictions due to early morning fog/stratus. /EC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 93 74 91 / 10 30 8 44 Meridian 72 94 74 91 / 8 31 10 49 Vicksburg 74 94 75 92 / 9 23 13 34 Hattiesburg 72 93 73 92 / 11 49 7 52 Natchez 72 94 74 91 / 10 24 7 49 Greenville 74 91 75 89 / 11 24 26 49 Greenwood 75 93 74 90 / 8 27 23 63 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && 10/EC
Hazardous weather outlook, Aug 15, 2:49 PM CDT, 2 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 249 PM CDT Wed Aug 15 2018 ARZ074-075-MSZ018-019-025>037-162000- Ashley-Chicot-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala- 249 PM CDT Wed Aug 15 2018 This hazardous weather outlook is for portions of southeast Arkansas, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Thursday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. LAZ007>009-015-016-023>026-MSZ038>066-072>074-162000- Morehouse-West Carroll-East Carroll-Richland-Madison LA- Franklin LA-Catahoula-Tensas-Concordia-Winston-Noxubee-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-Warren-Hinds-Rankin- Scott-Newton-Lauderdale-Claiborne-Copiah-Simpson-Smith-Jasper- Clarke-Jefferson-Adams-Franklin MS-Lincoln-Lawrence- Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 249 PM CDT Wed Aug 15 2018 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Thursday EXCESSIVE HEAT THREAT...Limited TIMING...Thursday Heat stress will be a concern through Thursday, especially from late morning through the afternoon hours when heat index values in the 100 to 105 range will be common. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Thursday night through Tuesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Tuesday. 21 && ...HAZARD LEGEND... *EXCESSIVE HEAT* Extreme...Maximum heat index greater than 110 degrees for 3 or more days in a row and/or air temperatures greater than 107 degrees. Significant...Maximum heat index greater than 110 degrees and/or air temperatures greater than 105 degrees. Elevated...Maximum heat index 105 to 110 degrees and/or air temperatures greater than 103 degrees. Limited...Maximum heat index near 105 degrees and/or air temperatures 100 to 103 degrees. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/jan/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Aug 15, 4:43 PM CDT, 10 minutes before
Special Weather Statement National Weather Service Jackson MS 443 PM CDT WED AUG 15 2018 MSZ047-048-152215- Warren MS-Hinds MS- 443 PM CDT WED AUG 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WARREN AND WEST CENTRAL HINDS COUNTIES UNTIL 515 PM CDT... At 442 PM CDT, Meteorologists were tracking a strong thunderstorm over Edwards, or 14 miles west of Clinton. This storm was nearly stationary. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Edwards, Bolton and Flowers. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3222 9045 3222 9067 3242 9069 3243 9043 TIME...MOT...LOC 2142Z 174DEG 3KT 3230 9058 NF
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 4:43 PM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Aug 15, 6:00 PM CDT | Special Weather Statement | JAN | Marion | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.